Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 56, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 12, 2014, 7:08 PM CDT for Cooper County, Saline County, Missouri. It took effect at Jun 13, 2014, 5:00 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 7:08 PM CDT (00:08 UTC)
- In effect from
- Jun 13, 2014, 5:00 AM CDT
- Expired
- Jun 14, 2014, 10:59 PM CDT
- In force
- 42 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.71 ft at Jun 11, 2014, 7:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
467
WGUS43 KEAX 130008
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT THU JUN 12 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-140008-
/O.NEW.KEAX.FL.W.0056.140613T1000Z-140615T0359Z/
/BLVM7.1.ER.140613T1000Z.140613T1800Z.140614T0359Z.NO/
708 PM CDT THU JUN 12 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from late tonight to Saturday evening.
* At 6:45 PM Thursday the stage was 23.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 24.3 feet by early Friday afternoon. The river will
fall below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.4 Thu 07 PM 24.3 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$4 follow-up statements
255
WGUS83 KEAX 130142
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT THU JUN 12 2014
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-140142-
/O.EXT.KEAX.FL.W.0048.000000T0000Z-140615T0730Z/
/BLRM7.2.ER.140610T0639Z.140611T0645Z.140614T0730Z.UU/
842 PM CDT THU JUN 12 2014
The Flood Warning continues for
The Big Creek at Blairstown.
* until late Saturday night.
* At 8:00 PM Thursday the stage was 23.4 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 23.4 feet by
early Friday morning. The river will fall below flood stage early
Saturday morning.
* At 23.0 feet...Flooding occurs at the west approach to the N
Highway bridge located 0.2 miles west of Blairstown. Flooding also
occurs across B Highway near Big Creek which is several miles
northwest of Blairstown.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 23.4 Thu 08 PM 23.4 early Friday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-195-140141-
/O.CON.KEAX.FL.W.0056.140613T1000Z-140615T0359Z/
/BLVM7.1.ER.140613T1000Z.140613T1800Z.140614T0359Z.NO/
842 PM CDT THU JUN 12 2014
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from late tonight to Saturday evening.
* At 7:45 PM Thursday the stage was 23.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 24.3 feet by early Friday afternoon.the river will
fall below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.4 Thu 08 PM 24.3 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-195-140141-
/O.EXT.KEAX.FL.W.0035.000000T0000Z-140615T0600Z/
/MIAM7.1.ER.140613T1500Z.000000T0000Z.140614T0600Z.NO/
842 PM CDT THU JUN 12 2014
The Flood Warning continues for
The Missouri River At Miami.
* until late Saturday night.
* At 8:04 PM Thursday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Friday morning and
continue to rise to near 18.2 feet by Friday evening.the river will
fall below flood stage by early Saturday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.4 Thu 08 PM 18.2 Friday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC013-037-083-140141-
/O.EXT.KEAX.FL.W.0055.000000T0000Z-140615T1444Z/
/URHM7.2.ER.000000T0000Z.140613T0600Z.140614T1444Z.UU/
842 PM CDT THU JUN 12 2014
The Flood Warning continues for
The South Grand River at Urich.
* until Sunday morning.
* At 3:24 PM Thursday the stage was 27.1 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.5 feet by
early Friday morning. The river will fall below flood stage late
Saturday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 27.1 Thu 03 PM 27.5 early Friday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$096
WGUS83 KEAX 130934
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 AM CDT FRI JUN 13 2014
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-140934-
/O.CON.KEAX.FL.W.0048.000000T0000Z-140615T0730Z/
/BLRM7.2.ER.140610T0639Z.140611T0645Z.140614T0730Z.UU/
434 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The Big Creek at Blairstown.
* until late Saturday night.
* At 4:00 AM Friday the stage was 22.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 22.3 Fri 04 AM 21.8 this morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-195-140934-
/O.EXT.KEAX.FL.W.0056.140613T1042Z-140615T0359Z/
/BLVM7.1.ER.140613T1042Z.140613T1800Z.140614T0359Z.NO/
434 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Saturday evening.
* At 3:45 AM Friday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 24.3 feet by this afternoon.the river will
fall below flood stage by tonight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.7 Fri 04 AM 24.3 this afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-195-140934-
/O.CON.KEAX.FL.W.0035.000000T0000Z-140615T0600Z/
/MIAM7.1.ER.140613T1500Z.000000T0000Z.140614T0600Z.NO/
434 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The Missouri River At Miami.
* until late Saturday night.
* At 8:04 PM Thursday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 18.2 feet by this evening.the river will fall below
flood stage by early Saturday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.4 Thu 08 PM 18.2 this evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC013-037-083-140934-
/O.CON.KEAX.FL.W.0055.000000T0000Z-140615T1444Z/
/URHM7.2.ER.000000T0000Z.140613T1200Z.140614T1444Z.UU/
434 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The South Grand River at Urich.
* until Sunday morning.
* At 3:24 PM Thursday the stage was 27.1 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.5 feet by this
morning. The river will fall below flood stage late Saturday
morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 27.1 Thu 03 PM 27.5 this morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$138
WGUS83 KEAX 131445
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 AM CDT FRI JUN 13 2014
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-141445-
/O.EXT.KEAX.FL.W.0048.000000T0000Z-140614T1855Z/
/BLRM7.2.ER.140610T0639Z.140611T0645Z.140613T1855Z.UU/
945 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The Big Creek at Blairstown.
* until Saturday afternoon.
* At 9:00 AM Friday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.3 Fri 09 AM 20.2 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-195-141445-
/O.EXT.KEAX.FL.W.0056.000000T0000Z-140615T0000Z/
/BLVM7.1.ER.140613T1800Z.140613T1800Z.140614T0000Z.NO/
945 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Saturday evening.
* At 8:45 AM Friday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.8 Fri 09 AM 24.0 this afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-195-141444-
/O.CON.KEAX.FL.W.0035.000000T0000Z-140615T0600Z/
/MIAM7.1.ER.140613T1534Z.000000T0000Z.140614T0600Z.NO/
945 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The Missouri River At Miami.
* until late Saturday night.
* At 8:04 PM Thursday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 18.2 feet by this evening.the river will fall below
flood stage by early Saturday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.4 Thu 08 PM 18.2 this evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC013-037-083-141444-
/O.EXT.KEAX.FL.W.0055.000000T0000Z-140615T1053Z/
/URHM7.2.ER.000000T0000Z.140613T1800Z.140614T1053Z.UU/
945 AM CDT FRI JUN 13 2014
The Flood Warning continues for
The South Grand River at Urich.
* until late Saturday night.
* At 3:24 PM Thursday the stage was 27.1 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.4 feet by this
afternoon. The river will fall below flood stage Saturday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 27.1 Thu 03 PM 27.4 this afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$470
WGUS83 KEAX 132349
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CDT FRI JUN 13 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-140019-
/O.CAN.KEAX.FL.W.0056.000000T0000Z-140615T0000Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
649 PM CDT FRI JUN 13 2014
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 5:45 PM Friday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 23.8 feet. The
river will continue to fall to 22.1 feet by Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.5 Fri 06 PM 23.5 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:11 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 12, 6:11 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 611 PM CDT Thu Jun 12 2014 .DISCUSSION... Issued at 330 PM CDT THU JUN 12 2014 A large area of high pressure will settle into the region tonight and tomorrow bringing clear weather and temperatures more typical of mid- May than mid-June. Lows tonight will be relatively chilly in the lower 50s and even upper 40s with highs Friday in the mid 70s. On Saturday a potent upper wave will track into the Northern Plains and bring a cold front into central parts of Kansas and Nebraska Saturday evening. Instability and shear parameters appear supportive for a rather significant severe weather episode Saturday evening to our north, with the potential for a severe mesoscale convective system developing over central and eastern Nebraska and spreading east into Iowa. This activity could reach far northern parts of Missouri Saturday night and could maintain some of its severity across this area, but increasing capping further south should prevent strong storms from reaching much further south than US-36 Saturday evening. By late Saturday night into Sunday morning the axis of warm air aloft will shift south and east and should allow storms to develop further south along the cold front into parts of eastern KS and northern MO. Severe threat will decrease by this time, but storms will likely increase in intensity Sunday afternoon as the front enters a more unstable airmass over east central Kansas and west central and central Missouri. Some of these could be strong depending on how much the airmass destabilizes but shear and forcing will be weaker than on Saturday as the main upper wave departs into the Great Lakes. The departure of the main upper wave on Sunday will cause the boundary to stall across the region Sunday night which will then retreat northward into early next week. This feature could bring several waves of showers and thunderstorms into early next week, possibly lasting into Tuesday night and Wednesday. The highest chances will be across eastern Kansas into the Ozarks Sunday night, gradually lifting into northern Missouri and Iowa by Tuesday as the front lifts northward. Will need to watch for some potentially heavy rain with this activity particularly given the saturated ground out there. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 611 PM CDT THU JUN 12 2014 VFR conditions and wind speeds less than 10 kts are expected through the TAF period. Surface winds may be light and variable for a period tonight, but will overall gradually veer from north to southeast as high pressure drifts across the region. Patchy light fog is possible tonight in low spots, but should not significantly impact visibility at any of the TAF sites. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Laflin
Hazardous weather outlook, Jun 12, 6:46 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 646 PM CDT THU JUN 12 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 646 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. SOME OF THESE STORMS MAY BE SEVERE PARTICULARLY ACROSS PORTIONS OF NORTHWEST MISSOURI. SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH EARLY NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.